Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 21, 2011, 3:57 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 21, 2011, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Atkinson County, GA, Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:05 PM EDT | TSTM WND DMG | Douglas, GA | THE COUNTY DISPATCH CENTER REPORTED ABOUT 15 REPORTS OF TREES BLOWN DOWN ACROSS THE DOUGLAS AREA. THE TIME OF THE REPORT WAS BASED ON RADAR IMAGERY. |
| Aug 21, 4:15 PM EDT | TSTM WND GST 41 | Douglas, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS52 KJAX 211957 SVRJAX GAC003-069-212045- /O.NEW.KJAX.SV.W.0274.110821T1957Z-110821T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 357 PM EDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ATKINSON COUNTY IN SOUTHEAST GEORGIA SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 445 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLAS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3135 8267 3130 8295 3152 8293 3156 8276 TIME...MOT...LOC 1957Z 347DEG 4KT 3149 8285 $$ TRABERT
1 follow-up statement
230 WWUS52 KJAX 212024 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT SUN AUG 21 2011 GAC003-069-212045- /O.CON.KJAX.SV.W.0274.000000T0000Z-110821T2045Z/ ATKINSON GA-COFFEE GA- 424 PM EDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN COFFEE AND NORTHEASTERN ATKINSON COUNTIES... AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN COFFEE COUNTY...OR NEAR DOUGLAS...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3135 8267 3130 8295 3147 8292 3150 8276 TIME...MOT...LOC 2023Z 347DEG 4KT 3146 8284 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:40 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 21, 2:40 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT SUN AUG 21 2011 .SHORT TERM...UPPER LEVEL FEATURES INCLUDE FULL SCALE TROUGH OVER THE EASTERN UNITED STATES...ALTHOUGH SOUTHERN EXTENSION OF THIS FEATURE REMAINS QUITE WEAK. ANOTHER FEATURE IS THE STRONG SUBTROPICAL HIGH OVER THE SOUTH-CENTRAL UNITED STATES WITH ANOTHER HIGH OVER THE WESTERN ATLANTIC BASIN. A WEAK PRESSURE PATTERN WAS NOTED IN THE LOWER LEVELS OF THE ATMOSPHERE. SHOWERS AND THUNDERSTORMS WERE BECOMING ORGANIZED ALONG THE GULF COAST SEA BREEZE...WITH ACTIVITY BEGINNING TO MOVE INTO OUR INTERIOR-MOST NORTHEAST FLORIDA COUNTIES AS OF 2 PM EDT. ISOLATED SHOWERS AND STORMS WERE NOTED ACROSS SOUTHEAST GEORGIA. FOR THE REMAINDER OF THIS AFTERNOON...ACTIVITY WILL CONTINUE TO SPREAD TOWARDS THE EAST-NORTHEAST. PULSE STRONG/SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. A MOIST...UNSTABLE PATTERN WILL CONTINUE THROUGH EARLY PART OF NEXT WEEK WITH SERIES OF MID LEVEL DISTURBANCES DIVING SOUTHEAST...REINFORCING AFOREMENTIONED FULL SCALE TROUGH. HAVE INCLUDED HOMOGENEOUS CHANCE POPS FOR MONDAY WITH SHOWERS AND STORMS LIKELY FOCUSING ACROSS ACROSS NORTHEAST FLORIDA ON TUESDAY AS A DRIER AND MORE STABLE AIR MASS TEMPORARILY WORKS IN FROM THE NORTH. MOISTURE WILL RAPIDLY INCREASE NORTHWARD ON WEDNESDAY AS A DEEPENING EASTERLY FLOW ESTABLISHES ACROSS THE FORECAST AREA...WELL AHEAD OF IRENE. IRENE IS FORECAST TO REACH THE BAHAMAS AND INDIRECT IMPACTS ARE INITIALLY FORECAST IN THE FORM OF INCREASING SEAS RESULTING IN AN ELEVATED RIP CURRENT RISK. .LONG TERM...ALL EYES FOCUSED ON FLORIDA AS MEDIUM RANGE GUIDANCE AS WELL AS OFFICIAL FORECAST TRACK FROM NHC ADVANCE IRENE NORTHWARD TOWARDS FLORIDA OR ITS ADJACENT COASTAL WATERS. THERE ARE MYRIAD SCENARIOS AND IRENE FIRST MUST OVERCOME MOUNTAINOUS TERRAIN ACROSS HISPANIOLA. THE EXTENDED FORECAST IS HIGHLY DEPENDENT ON THE TRACK AND STRENGTH OF IRENE. LOCAL AND MARINE INTERESTS SHOULD CLOSELY MONITOR FORECASTS AND THE PROGRESS OF THIS FEATURE. && .AVIATION...SCATTERED STORMS TIL 00Z AND HAVE VCTS AT ALL NE FL TERMINALS AND CB AT SSI. OTHERWISE PREVAILING VFR. && .MARINE...NO HEADLINES THRU THE SHORT TERM. WINDS AND SEAS CAPPED DUE TO UNCERTAINTY WITH IRENE TOWARD THE END OF THE FORECAST PACKAGE. RIP CURRENTS: LOW RISK WILL CONTINUE THRU MON. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 75 94 / 30 50 20 30 SSI 78 93 78 90 / 30 40 30 20 JAX 74 94 75 93 / 30 50 30 30 SGJ 75 92 76 91 / 20 30 30 20 GNV 73 93 74 93 / 30 50 20 30 OCF 73 93 74 93 / 30 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/PETERSON/PRESNALL
Hazardous weather outlook, Aug 21, 5:08 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 508 AM EDT SUN AUG 21 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 508 AM EDT SUN AUG 21 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... HEAT INDICES IN THE 100 TO 105 RANGE ARE EXPECTED THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THESE STORMS COULD BE STRONG...PRODUCING BRIEF WIND GUSTS AND A PERIOD OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HEAT INDICES IN THE 100 TO 105 RANGE ARE EXPECTED MONDAY AFTERNOON. TROPICAL STORM IRENE NOW MOVING TOWARD THE NORTHEASTERN CARRIBEAN...IS EXPECTED TO APPROACH THE FLORIDA PENINSULA LATE THIS WEEK. AREA RESIDENTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF IRENE...AND REVIEW THEIR PREPAREDNESS PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 21, 3:29 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT SUN AUG 21 2011
GAZ132-212000-
COFFEE-
329 PM EDT SUN AUG 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN COFFEE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...
AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF WEST GREEN...OR 5
MILES NORTHEAST OF DOUGLAS...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...BROXTON AND
DOUGLAS THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3148 8262 3140 8284 3140 8287 3162 8294
3168 8276 3167 8274
TIME...MOT...LOC 1929Z 339DEG 4KT 3157 8280
TRABERTSpecial weather statement, Aug 21, 3:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT SUN AUG 21 2011
FLZ040-212030-
MARION-
338 PM EDT SUN AUG 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...
AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF DUNNELLON...OR 5
MILES SOUTHWEST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUNNELLON...
ROMEO AND RAINBOW LAKES ESTATES THROUGH 430 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2905 8248 2904 8250 2904 8253 2905 8254
2920 8254 2922 8250 2922 8241 2927 8241
2929 8238 2907 8226 2901 8243
TIME...MOT...LOC 1938Z 243DEG 4KT 2910 8250
PETERSONSpecial weather statement, Aug 21, 3:46 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 PM EDT SUN AUG 21 2011 GAZ132-149-212015- ATKINSON-COFFEE- 346 PM EDT SUN AUG 21 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ATKINSON AND SOUTHERN COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOUGLAS...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3134 8274 3136 8301 3155 8290 3156 8275 TIME...MOT...LOC 1947Z 005DEG 4KT 3149 8286 TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:29 PM EDT | Special Weather Statement | JAX | Coffee | 31 min |
| Aug 21, 3:46 PM EDT | Special Weather Statement | JAX | Coffee | 29 min |
| Aug 21, 4:14 PM EDT | Areal Flood Advisory | JAX | Coffee | 91 min |
| Aug 21, 4:16 PM EDT | Special Weather Statement | JAX | Appling | 29 min |
| Aug 21, 4:28 PM EDT | Special Weather Statement | JAX | Coffee | 32 min |
| Aug 21, 5:09 PM EDT | Special Weather Statement | JAX | Atkinson | 36 min |
| Aug 21, 5:22 PM EDT | Special Weather Statement | JAX | Camden | 23 min |
| Aug 21, 5:39 PM EDT | Special Weather Statement | JAX | Ware | 36 min |
| Aug 21, 6:12 PM EDT | Special Weather Statement | JAX | Charlton | 33 min |
| Aug 21, 6:55 PM EDT | Special Weather Statement | JAX | Charlton | 35 min |
| Aug 21, 7:27 PM EDT | Special Weather Statement | JAX | Brantley | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.